Alert archive / Colorado / Winter Storm Watches in 2014

Winter Storm Watch 4, NWS Denver/Boulder, CO

January 28, 2014Grand County, Jackson County, Summit County, Colorado

NWS Denver/Boulder, CO issued this winter storm watch at Jan 28, 2014, 3:36 PM MST for Grand County, Jackson County, Summit County, Colorado. It took effect at Jan 29, 2014, 6:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 28, 2014, 3:36 PM MST (22:36 UTC)
In effect from
Jan 29, 2014, 6:00 PM MST
Expired
Jan 29, 2014, 5:07 AM MST
In force
Issued by
NWS Denver/Boulder, CO

Counties Grand County, CO, Jackson County, CO, Summit County, CO

The radar

The Denver radar (KFTG), 146 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 10.6 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2014-01-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2014-01-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2436 m above ground
0-6 km bulk shear
84 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
288 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this winter storm watch went out at Jan 28, 3:36 PM MST, 0 minutes earlier.

Area forecast discussion, Jan 28, 3:36 PM MST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
336 PM MST TUE JAN 28 2014

.SHORT TERM...WINDS STILL A BIT GUSTY ALONG FOOTHILLS AND HIGHER
MOUNTAIN PASSES. SOME GUSTS TO 40 MPH OVER BOULDER AND GILPIN
COUNTIES. WINDS WILL CONTINUE TONIGHT...AND INCREASE AFTER
MIDNIGHT AS CROSS MOUNTAIN FLOW INCREASES TO AROUND 40 KTS. SPEEDS
SHOULD REMAIN BELOW HIGH WIND CRITERIA. BREEZY CONDITIONS WILL
ALSO OCCUR NEAR THE BASE OF THE FOOTHILLS AS DOWNSLOPE WIND FLOW
DEVELOPS. MOISTURE WILL BEGIN TO INCREASE OVER THE MOUNTAINS
OVERNIGHT. THERE MAY BE ENOUGH OROGRAPHICS TO A BIT OF LIGHT SNOW
TOWARDS MORNING. ON WEDNESDAY...FLOW ALOFT BECOMES WEST NORTHWEST
AND INCREASES DURING THE MORNING AS 110+ KT JET SAGS SOUTH TOWARD
COLORADO. SPATIAL CROSS SECTIONS SHOW CROSS MOUNTAIN FLOW
INCREASING TO AROUND 50 KTS AT MOUNTAIN TOP BY MIDDAY. THERE IS A
MOUNTAIN WAVE OVER THE FOOTHILLS WITH A WEAK MOUNTAIN TOP
INVERSION. SANGSTER WIND PROGRAM USING BOTH NAM12 AND GFS 12Z
MODEL INPUT SHOWS SOME POTENTIAL FOR HIGH WINDS ALONG THE
FOOTHILLS AFTER 18Z...DURING THE TIME WHEN THE SHEAR AND ASCENT IS
INCREASING. AT THIS TIME IT DOES NOT LOOK LIKE A GOOD SETUP FOR
HIGH WINDS AND WILL BE HOLDING OFF ON HILITES AT THIS TIME. IT IS
POSSIBLE A FEW WIND PRONE AREAS COULD SEE GUSTS AROUND 70 MPH.
GOOD DOWNSLOPE WINDS WILL WARM TEMPERATURES NICELY ACROSS PLAINS
WITH READINGS MOST AREAS IN THE 50S. AS FOR MOUNTAIN SNOW...LATEST
CROSS SECTIONS INDICATE THE MOISTURE GRADUALLY INCREASING DURING
THE MORNING AND DEEPENING THROUGH THE AFTERNOON. DID DELAY THE
HIGHER POPS UNTIL AFTER 21Z FOR MOST AREAS EXCEPT ZONE 31 WHEN
OROGRAPHICS BECOME FAVORABLE. LATEST MODELS SHOW UP TO 2 INCHES
ACCUMULATIONS ACROSS PORTIONS OF ZONES 33 AND 34 WITH ROUGHLY 1 TO
3 INCHES FOR ZONE 31 BY WEDNESDAY EVENING. THE SNOW IS EXPECTED TO
INCREASE DURING THE EVENING. SO...SOME CHANGES IN ORDER FOR THE
MOUNTAIN WINTER STORM WATCH. WILL UPGRADE THE WATCH FOR ZONE 31 TO
A WINTER STORM WARNING AND DELAY THE BEGINNING TO 19Z. THE WATCH
FOR ZONES 33 AND 34 WILL NO LONGER BE IN EFFECT FOR THE DAY
WEDNESDAY WITH AN UPGRADE TO A WARNING BEGINNING AT 01Z THURSDAY.
SEE LONG TERM DISCUSSION BELOW FOR A MORE DETAILED DISCUSSION ON
THE HILITES. .

.LONG TERM...A LONG FETCH OF TROPICAL AND SUBTROPICAL MOISTURE
STREAMING IN FROM THE REGION OF THE PACIFIC AROUND THE HAWAIIAN
ISLANDS IS BEING TRANSPORTED BY A POWERFUL PACIFIC JET. MODELS SHOW
THIS CONVEYOR OF MOIST AIR ROUNDING THE TOP OF THE FLAT UPPER RIDGE
POSITIONED OVER THE GREAT BASIN AND THEN OVER WYOMING AND NORTHERN
COLORADO WEDNESDAY NIGHT. CROSS SECTIONS SHOW MTN TOP WINDS
INCREASING OVERNIGHT REACHING SPEEDS AROUND 70 KTS ABOVE TIMBERLINE
AROUND 06Z/THURSDAY. MOIST LAYER WEST OF THE CONTINENTAL DIVIDE
QUICKLY DEEPENS WEDNESDAY EVENING ACCORDING TO MODELS. HOWEVER LAPSE
RATES WITHIN THE 700-500 MB LAYER MARGINALLY UNSTABLE AT BEST. ITS
AFTER 06Z/THU WITH LAPSE RATES IMPROVE AND OROGRAPHIC FORCING CRANKS
UP TO PRODUCE MODERATE TO HEAVY SNOWFALL MAINLY ALONG AND WEST OF
THE CONTINENTAL DIVIDE. BLOWING SNOW/WHITE OUT CONDITIONS...BITTER
CLOD WIND CHILLS AND SNOWFALL RATES IN THE 1-3 INCH PER HOUR RANGE A
SERIOUS POSSIBLY IN THESE AREAS FROM LATE EVENING THROUGH THURSDAY
MORNING. IF MODELS ARE CORRECT...IT APPEARS HIGH COUNTRY SNOWFALL
AND WIND SPEEDS DECREASE THROUGH THE DAY ON THURSDAY AND BY EVENING
COULD PRETTY MUCH WRAP UP BASED ON THE GFS. FOR THESE AND OTHER
REASONS HAVE UPGRADED THE WINTER STORM WATCH TO A WARNING IN THE
HIGH COUNTRY. WARNING BEGINS AT 19Z/WED IN MTN ZONE 31...AND AT
01Z/THU IN MTN ZONES 33 AND 34. HAVE ALSO ISSUED A WINTER STORM
WATCH FOR THE MTN VALLEY ZONES 30 AND 32 BEGINNING AT 01Z/THURSDAY.
SUSPECT THE WATCH MAY GO TO A WINTER WEATHER ADVISORY IN ZONE 30
AND POSSIBLY TURN TO A WARNING IN ZONE 32 SINCE 32 IS BETTER SET UP
FOR ZONAL FLOW. MEANWHILE EAST OF THE DIVIDE STRONG WESTERLY FLOW
AND THE PRESENCE OF A MTN WAVE MEANS A VERY WINDY PERIOD FOR EAST
FACING SLOPES OF THE FRONT RANGE...INCLUDING THE FOOTHILLS WEDNESDAY
NIGHT AND THURSDAY MORNING. COULD POTENTIALLY SEE GUSTS APPROACHING
65KTS IN THESE AREAS. BELIEVE WIND SPEEDS WILL REMAIN BELOW HIGH
WIND CRITERIA.

ON THURSDAY...MODELS SHOW A COLD FRONT DROPPING SOUTH OUT OF WYOMING
AND DOWN ALONG THE EAST FACE OF THE FRONT RANGE DURING THE DAY.
OVER TOPPING  IT WILL BE STRONG NEAR ZONAL JET LEVEL FLOW. AS THE BNDRY
DROPS SOUTH...THE CHANCE OF SNOW WILL ALSO SPREAD SOUTH..WITH THE
BETTER CHANCES IN OROGRAPHICALLY FAVORED SECTIONS ALONG THE PALMER
DIVIDE AND SOUTHERN FOOTHILLS DURING THE AFTERNOON AND EVENING.
RAISED POPS SLIGHTLY IN THESE AREAS...BUT NEXT SHIFT MAY GO WITH
LIKELY POPS SHOULD CURRENT TREND IN THE MODELS CONTINUE. MODEL AT
SNOW ACCUM GRIDS FOR THE PLAINS ALL OVER THE PLACE FOR THIS PERIOD.
ONE REASON FOR THE LOWER POPS AT THIS TIME.

ON FRIDAY...A WAVE IN STRONG AND MOIST WESTERLY FLOW ALOFT IS
PROGGED TO PASS OVER THE REGION WHICH WOULD POTENTIALLY PRODUCE
ANOTHER ROUND OF MODERATE TO HEAVY SNOWFALL IN THE HIGH COUNTRY...
AND A PRETTY DECENT CHANCE OF SNOW AT LOWER ELEVATIONS...
PARTICULARLY MORE SO UP ALONG THE WYOMING/NEBRASKA BORDERS IN THE
VICINITY OF THE PASSING JET. FRIDAY NIGHT MODELS SHOW YET ANOTHER
COLD FRONT MOVING SOUTH ACROSS THE PLAINS SETTING THE STAGE FOR
COLDER TEMPERATURES THIS WEEKEND. AS THIS IS GOING ON...MOIST
WESTERLY FLOW WILL PROBABLY CONTINUE TO PRODUCE INTERMITTENT
SNOWFALL IN THE HIGH COUNTRY THROUGH EARLY NEXT WEEK.

&&

.AVIATION...LIGHT SOUTHEAST WINDS EXPECTED TO BECOME SOUTHWESTERLY
DURING THE EVENING AS DRAINAGE DEVELOPS. SPEEDS OF AROUND 10-15 KTS
WILL PREVAIL DUE TO INCREASING DOWNSLOPE WINDS OVERNIGHT HELPING
TO ENHANCE DRAINAGE. WINDS TO BE MORE WESTERLY AT KBJC BY 06Z WITH
SOME GUSTS TO 25-30 KTS POSSIBLE. WINDS TO GRADUALLY WEAKEN AROUND 16Z
THOUGH THE SOUTHWEST DIRECTION WILL PREVAIL AT KDEN AND KAPA AND
WEST SOUTHWEST AT KBJC. VFR TO PREVAIL WITH SOME INCREASE IN MID
LEVEL CLOUDS DURING THE AFTERNOON.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FROM 6 PM WEDNESDAY TO 5 AM MST FRIDAY FOR
COZ033-034.

WINTER STORM WATCH FROM WEDNESDAY EVENING THROUGH THURSDAY
EVENING FOR COZ030-032.

WINTER STORM WARNING FROM NOON WEDNESDAY TO 5 AM MST FRIDAY FOR
COZ031.

&&

SHORT TERM...D-L
LONG TERM....BAKER
AVIATION...D-L
Hazardous weather outlook, Jan 28, 11:30 AM MST, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1130 AM MST TUE JAN 28 2014

COZ030>051-291830-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1130 AM MST TUE JAN 28 2014

...HEAVY SNOWFALL AND STRONG WINDS POSSIBLE ACROSS THE
NORTHERN COLORADO HIGH COUNTRY BEGINNING WEDNESDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

WEATHER CONDITIONS WILL IMPROVE TODAY AS DRIER AIR SPREAD ACROSS
THE AREA. HOWEVER TEMPERATURES WILL REMAIN COLD. GUSTY WINDS WILL
CONTINUE OVER THE HIGHER MOUNTAINS AND ALONG THE
FOOTHILLS...INCREASING AFTER MIDNIGHT

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SNOWFALL IS EXPECTED TO DEVELOP IN THE COLORADO HIGH COUNTRY
WEDNESDAY AFTERNOON AND POSSIBLY BECOME HEAVY WEDNESDAY NIGHT
WITH STRONG AND GUSTY WESTERLY WINDS. AREAS ABOVE TIMBERLINE AND
THE HIGHER MOUNTAIN PASSES COULD SEE WIND GUSTS IN EXCESS OF 65
MPH POTENTIALLY CAUSING EXTENSIVE BLOWING SNOW...DANGEROUSLY COLD
WIND CHILLS AND HAZARDOUS WINTER DRIVING CONDITIONS. THESE HARSH
WINTER WEATHER CONDITIONS COULD LINGER THROUGH THURSDAY AFTERNOON.
HIGHER AREAS ROUGHLY ALONG AND WEST OF THE CONTINENTAL DIVIDE
COULD SEE SNOW ACCUMULATION TOTALING 18 TO 30 INCHES BY THURSDAY
EVENING. THERE IS A GOOD CHANCE THAT THE HIGH COUNTRY WILL
CONTINUE TO SEE PERIODS OF SNOW FROM FRIDAY THROUGH THE WEEKEND.

MEANWHILE THE FRONT RANGE MOUNTAINS AND HIGHER FOOTHILLS COULD
EXPERIENCE STRONG DOWNSLOPE WINDS WEDNESDAY NIGHT AND THURSDAY
MORNING WITH GUSTS POSSIBLY TO 70 MPH. LIGHT SNOWFALL WILL ALSO BE
POSSIBLE. THE HIGH PLAINS SHOULD REMAIN DRY UNTIL THURSDAY MORNING
WHEN A COLD FRONT MOVING THROUGH THE AREA COULD BRING SNOW AND
COLDER TEMPERATURES TO THE AREA.

ABUNDANT PACIFIC MOISTURE COMBINED WITH A SERIES OF WEAK WEATHER
DISTURBANCES AND VERY STRONG WESTERLY FLOW ALOFT WILL PRODUCE THE
UPCOMING SIGNIFICANT SNOWFALL IN THE NORTHERN COLORADO HIGH
COUNTRY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

In the hours before

Local storm report, Jan 28, 9:40 AM MST, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
940 AM MST TUE JAN 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0934 AM     SNOW             WHEAT RIDGE             39.77N 105.10W
01/28/2014  M3.5 INCH        JEFFERSON          CO   CO-OP OBSERVER

0906 AM     HEAVY SNOW       2 N BOULDER             40.06N 105.25W
01/28/2014  M7.0 INCH        BOULDER            CO   TRAINED SPOTTER

0842 AM     SNOW             N FAIRPLAY              39.23N 106.00W
01/28/2014  M3.0 INCH        PARK               CO   TRAINED SPOTTER

0817 AM     SNOW             2 ENE BERGEN PARK       39.71N 105.32W
01/28/2014  M4.0 INCH        JEFFERSON          CO   TRAINED SPOTTER

0800 AM     SNOW             6 SSW KASSLER           39.40N 105.12W
01/28/2014  M2.0 INCH        DOUGLAS            CO   CO-OP OBSERVER

            STRONTIA SPRINGS DAM

0800 AM     SNOW             FORT MORGAN             40.27N 103.79W
01/28/2014  M2.6 INCH        MORGAN             CO   CO-OP OBSERVER

0800 AM     SNOW             7 WNW LOVELAND          40.46N 105.19W
01/28/2014  M4.6 INCH        LARIMER            CO   CO-OP OBSERVER

0800 AM     HEAVY SNOW       3 SSE MORRISON          39.61N 105.16W
01/28/2014  M6.0 INCH        JEFFERSON          CO   AMATEUR RADIO

0800 AM     SNOW             6 NW GREELEY            40.48N 104.82W
01/28/2014  M4.0 INCH        WELD               CO   AMATEUR RADIO

0754 AM     HEAVY SNOW       3 N BLACK HAWK          39.84N 105.49W
01/28/2014  M8.8 INCH        GILPIN             CO   TRAINED SPOTTER

0745 AM     SNOW             EVERGREEN               39.63N 105.34W
01/28/2014  M3.5 INCH        JEFFERSON          CO   CO-OP OBSERVER

0745 AM     SNOW             8 SW LAKE GEORGE        38.90N 105.48W
01/28/2014  M3.0 INCH        PARK               CO   CO-OP OBSERVER

0740 AM     SNOW             2 N LONGMONT            40.20N 105.11W
01/28/2014  M4.3 INCH        BOULDER            CO   TRAINED SPOTTER

0739 AM     SNOW             1 SW WESTMINSTER        39.87N 105.06W
01/28/2014  M3.0 INCH        JEFFERSON          CO   TRAINED SPOTTER

0730 AM     SNOW             ANTERO RESERVOIR        38.99N 105.89W
01/28/2014  M1.0 INCH        PARK               CO   CO-OP OBSERVER

0730 AM     SNOW             CHEESMAN RESERVOIR      39.21N 105.27W
01/28/2014  M1.0 INCH        DOUGLAS            CO   CO-OP OBSERVER

0730 AM     SNOW             GRANT                   39.45N 105.67W
01/28/2014  M1.5 INCH        PARK               CO   CO-OP OBSERVER

0701 AM     SNOW             1 SE BRECKENRIDGE       39.50N 106.03W
01/28/2014  M4.5 INCH        SUMMIT             CO   TRAINED SPOTTER

0701 AM     HEAVY SNOW       GENESEE                 39.69N 105.27W
01/28/2014  M8.5 INCH        JEFFERSON          CO   TRAINED SPOTTER

0700 AM     SNOW             1 SSE ESTES PARK        40.36N 105.51W
01/28/2014  M5.0 INCH        LARIMER            CO   CO-OP OBSERVER

0700 AM     SNOW             DILLON                  39.62N 106.04W
01/28/2014  M4.0 INCH        SUMMIT             CO   CO-OP OBSERVER

0610 AM     SNOW             NIWOT                   40.10N 105.16W
01/28/2014  M4.6 INCH        BOULDER            CO   TRAINED SPOTTER

0500 AM     SNOW             DENVER INTL AIRPORT     39.87N 104.67W
01/28/2014  M1.7 INCH        DENVER             CO   CO-OP OBSERVER

1200 AM     HEAVY SNOW       3 SW GOLDEN             39.71N 105.25W
01/28/2014  M6.9 INCH        JEFFERSON          CO   CO-OP OBSERVER

1200 AM     SNOW             3 E DENVER              39.73N 104.91W
01/28/2014  M2.0 INCH        DENVER             CO   CO-OP OBSERVER

0851 PM     SNOW             GENESEE                 39.69N 105.27W
01/27/2014  M7.3 INCH        JEFFERSON          CO   TRAINED SPOTTER

0851 PM     SNOW             1 NNW LOUISVILLE        39.99N 105.15W
01/27/2014  M3.5 INCH        BOULDER            CO   TRAINED SPOTTER

0720 PM     SNOW             1 SW EVERGREEN          39.62N 105.36W
01/27/2014  M2.0 INCH        JEFFERSON          CO   TRAINED SPOTTER

&&

KFREDIN
Local storm report, Jan 28, 10:14 AM MST, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
1014 AM MST TUE JAN 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0934 AM     SNOW             WHEAT RIDGE             39.77N 105.10W
01/28/2014  M3.5 INCH        JEFFERSON          CO   CO-OP OBSERVER

0906 AM     HEAVY SNOW       2 N BOULDER             40.06N 105.25W
01/28/2014  M7.0 INCH        BOULDER            CO   TRAINED SPOTTER

0900 AM     SNOW             ROXBOROUGH PARK         39.44N 105.07W
01/28/2014  M5.0 INCH        DOUGLAS            CO   CO-OP OBSERVER

0842 AM     SNOW             N FAIRPLAY              39.23N 106.00W
01/28/2014  M3.0 INCH        PARK               CO   TRAINED SPOTTER

0817 AM     SNOW             2 ENE BERGEN PARK       39.71N 105.32W
01/28/2014  M4.0 INCH        JEFFERSON          CO   TRAINED SPOTTER

0800 AM     HEAVY SNOW       3 SSE MORRISON          39.61N 105.16W
01/28/2014  M6.0 INCH        JEFFERSON          CO   AMATEUR RADIO

0800 AM     SNOW             7 WNW LOVELAND          40.46N 105.19W
01/28/2014  M4.6 INCH        LARIMER            CO   CO-OP OBSERVER

0800 AM     SNOW             FORT MORGAN             40.27N 103.79W
01/28/2014  M2.6 INCH        MORGAN             CO   CO-OP OBSERVER

0800 AM     SNOW             6 SSW KASSLER           39.40N 105.12W
01/28/2014  M2.0 INCH        DOUGLAS            CO   CO-OP OBSERVER

            STRONTIA SPRINGS DAM

0800 AM     HEAVY SNOW       WINTER PARK             39.89N 105.78W
01/28/2014  M6.0 INCH        GRAND              CO   CO-OP OBSERVER

0800 AM     SNOW             6 NW GREELEY            40.48N 104.82W
01/28/2014  M4.0 INCH        WELD               CO   AMATEUR RADIO

0754 AM     HEAVY SNOW       3 N BLACK HAWK          39.84N 105.49W
01/28/2014  M8.8 INCH        GILPIN             CO   TRAINED SPOTTER

0745 AM     SNOW             8 SW LAKE GEORGE        38.90N 105.48W
01/28/2014  M3.0 INCH        PARK               CO   CO-OP OBSERVER

0745 AM     SNOW             EVERGREEN               39.63N 105.34W
01/28/2014  M3.5 INCH        JEFFERSON          CO   CO-OP OBSERVER

0740 AM     SNOW             2 N LONGMONT            40.20N 105.11W
01/28/2014  M4.3 INCH        BOULDER            CO   TRAINED SPOTTER

0739 AM     SNOW             1 SW WESTMINSTER        39.87N 105.06W
01/28/2014  M3.0 INCH        JEFFERSON          CO   TRAINED SPOTTER

0730 AM     SNOW             ANTERO RESERVOIR        38.99N 105.89W
01/28/2014  M1.0 INCH        PARK               CO   CO-OP OBSERVER

0730 AM     SNOW             CHEESMAN RESERVOIR      39.21N 105.27W
01/28/2014  M1.0 INCH        DOUGLAS            CO   CO-OP OBSERVER

0730 AM     SNOW             GRANT                   39.45N 105.67W
01/28/2014  M1.5 INCH        PARK               CO   CO-OP OBSERVER

0701 AM     SNOW             1 SE BRECKENRIDGE       39.50N 106.03W
01/28/2014  M4.5 INCH        SUMMIT             CO   TRAINED SPOTTER

0701 AM     HEAVY SNOW       GENESEE                 39.69N 105.27W
01/28/2014  M8.5 INCH        JEFFERSON          CO   TRAINED SPOTTER

0700 AM     HEAVY SNOW       2 S BOULDER             40.00N 105.25W
01/28/2014  M6.0 INCH        BOULDER            CO   COCORAHS

0700 AM     HEAVY SNOW       1 NW LAPORTE            40.63N 105.14W
01/28/2014  M6.0 INCH        LARIMER            CO   COCORAHS

0700 AM     SNOW             ARVADA                  39.82N 105.11W
01/28/2014  M5.2 INCH        JEFFERSON          CO   COCORAHS

0700 AM     SNOW             10 NW KREMMLING         40.16N 106.51W
01/28/2014  M5.0 INCH        GRAND              CO   COCORAHS

0700 AM     SNOW             3 ENE RED FEATHER LAKES 40.82N 105.53W
01/28/2014  M5.0 INCH        LARIMER            CO   COCORAHS

0700 AM     SNOW             2 S FORT COLLINS        40.53N 105.07W
01/28/2014  M5.2 INCH        LARIMER            CO   COCORAHS

0700 AM     SNOW             4 WSW BERTHOUD          40.28N 105.15W
01/28/2014  M5.0 INCH        LARIMER            CO   COCORAHS

0700 AM     SNOW             7 W EVERGREEN           39.63N 105.47W
01/28/2014  M4.5 INCH        CLEAR CREEK        CO   COCORAHS

0700 AM     SNOW             11 S BRIGGSDALE         40.47N 104.32W
01/28/2014  M4.5 INCH        WELD               CO   COCORAHS

0700 AM     SNOW             3 SW LONGMONT           40.14N 105.15W
01/28/2014  M4.3 INCH        BOULDER            CO   COCORAHS

0700 AM     SNOW             WELLINGTON              40.70N 105.00W
01/28/2014  M4.2 INCH        LARIMER            CO   COCORAHS

0700 AM     SNOW             1 NE BROOMFIELD         39.95N 105.05W
01/28/2014  M4.3 INCH        BROOMFIELD         CO   COCORAHS

0700 AM     SNOW             3 ENE TABERNASH         40.00N 105.80W
01/28/2014  M3.8 INCH        GRAND              CO   COCORAHS

0700 AM     SNOW             1 S CARR                40.89N 104.87W
01/28/2014  M3.8 INCH        WELD               CO   COCORAHS

0700 AM     SNOW             10 WNW DENVER           39.78N 105.14W
01/28/2014  M3.7 INCH        JEFFERSON          CO   COCORAHS

0700 AM     SNOW             3 W GREELEY             40.42N 104.80W
01/28/2014  M3.1 INCH        WELD               CO   COCORAHS

0700 AM     SNOW             2 NW FREDERICK          40.13N 104.97W
01/28/2014  M3.0 INCH        WELD               CO   COCORAHS

0700 AM     SNOW             SUPERIOR                39.93N 105.15W
01/28/2014  M2.5 INCH        BOULDER            CO   COCORAHS

0700 AM     SNOW             1 N FRISCO              39.59N 106.10W
01/28/2014  M2.2 INCH        SUMMIT             CO   COCORAHS

0700 AM     SNOW             DILLON                  39.62N 106.04W
01/28/2014  M4.0 INCH        SUMMIT             CO   CO-OP OBSERVER

0700 AM     SNOW             1 SSE ESTES PARK        40.36N 105.51W
01/28/2014  M5.0 INCH        LARIMER            CO   CO-OP OBSERVER

0700 AM     SNOW             2 N ROXBOROUGH PARK     39.47N 105.07W
01/28/2014  M2.3 INCH        DOUGLAS            CO   COCORAHS

0700 AM     SNOW             5 SE FRANKTOWN          39.33N 104.68W
01/28/2014  M2.0 INCH        DOUGLAS            CO   COCORAHS

0700 AM     SNOW             4 NE GILL               40.49N 104.48W
01/28/2014  M2.0 INCH        WELD               CO   COCORAHS

0700 AM     SNOW             4 NW CASTLE ROCK        39.42N 104.90W
01/28/2014  M1.7 INCH        DOUGLAS            CO   COCORAHS

0700 AM     SNOW             3 SSW HIGHLANDS RANCH   39.51N 104.99W
01/28/2014  M1.7 INCH        DOUGLAS            CO   COCORAHS

0700 AM     SNOW             2 E PARKER              39.51N 104.73W
01/28/2014  M1.4 INCH        DOUGLAS            CO   COCORAHS

0700 AM     SNOW             8 ESE LITTLETON         39.55N 104.88W
01/28/2014  M1.3 INCH        DOUGLAS            CO   COCORAHS

0700 AM     HEAVY SNOW       1 ESE NEDERLAND         39.96N 105.49W
01/28/2014  M9.9 INCH        BOULDER            CO   COCORAHS

0700 AM     HEAVY SNOW       11 WSW LIVERMORE        40.73N 105.42W
01/28/2014  M8.5 INCH        LARIMER            CO   COCORAHS

0700 AM     HEAVY SNOW       10 W BELLVUE            40.63N 105.36W
01/28/2014  M8.4 INCH        LARIMER            CO   COCORAHS

0700 AM     HEAVY SNOW       ENE CONIFER             39.52N 105.30W
01/28/2014  M7.7 INCH        JEFFERSON          CO   COCORAHS

0700 AM     HEAVY SNOW       11 SE ESTES PARK        40.26N 105.37W
01/28/2014  M7.7 INCH        BOULDER            CO   COCORAHS

0700 AM     HEAVY SNOW       2 SW GOLDEN             39.72N 105.24W
01/28/2014  M7.6 INCH        JEFFERSON          CO   COCORAHS

0700 AM     HEAVY SNOW       3 SSE JAMESTOWN         40.08N 105.37W
01/28/2014  M7.4 INCH        BOULDER            CO   COCORAHS

0700 AM     HEAVY SNOW       N FORT COLLINS          40.56N 105.07W
01/28/2014  M7.0 INCH        LARIMER            CO   COCORAHS

0610 AM     SNOW             NIWOT                   40.10N 105.16W
01/28/2014  M4.6 INCH        BOULDER            CO   TRAINED SPOTTER

0500 AM     SNOW             DENVER INTL AIRPORT     39.87N 104.67W
01/28/2014  M1.7 INCH        DENVER             CO   CO-OP OBSERVER

1200 AM     HEAVY SNOW       3 SW GOLDEN             39.71N 105.25W
01/28/2014  M6.9 INCH        JEFFERSON          CO   CO-OP OBSERVER

1200 AM     SNOW             3 E DENVER              39.73N 104.91W
01/28/2014  M2.0 INCH        DENVER             CO   CO-OP OBSERVER

0851 PM     SNOW             1 NNW LOUISVILLE        39.99N 105.15W
01/27/2014  M3.5 INCH        BOULDER            CO   TRAINED SPOTTER

0851 PM     SNOW             GENESEE                 39.69N 105.27W
01/27/2014  M7.3 INCH        JEFFERSON          CO   TRAINED SPOTTER

0720 PM     SNOW             1 SW EVERGREEN          39.62N 105.36W
01/27/2014  M2.0 INCH        JEFFERSON          CO   TRAINED SPOTTER

&&

KFREDIN

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 28, 3:14 AM MSTWinter Storm WatchBOUBoulder, Clear Creek, Gilpin, Grand, Jackson, Jefferson and 3 more12 hr
Jan 28, 3:36 PM MSTWinter Storm WarningBOUAdams, Arapahoe, Boulder, Broomfield, Clear Creek, Denver and 12 more61 hr

Nearby

Winter Storm Watches in Colorado, 2014Every winter storm watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.